Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
135 Doctors are Online

Burning sensation and pain in abdomen. Taking prilosec OTC and penicillin for tooth infection. Is pain due to medicine?

Hi I have been having pain in my upper abdomen, it s a burning sensation. My doctor put me on a 40mg prilosec OTC over the counter meds for he thinks its an ulcer For two weeks. I recently won t to the dentist 5 days ago for a tooth infection and I was given penicillin . I ve been taking both prilosec and penicillin. I ve noticed I ve had stomach aches and have more bowel .movements about 3-5 a day. Right after eating. Is this from a the meds combo or maybe a possible ulcer? Thank you Oh by the way I am 24 years old 5 10 165 pounds also noticed I can t put on wieght and have been tiring. I may suffer from stress and anxitey
Asked On : Thu, 21 Mar 2013
Answers:  2 Views:  596
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General Surgeon 's  Response

Thank you for the query.

If your doctor thinks this is the peptic ulcer, he should run upper GI endoscopy.
Your symptoms can be caused by ulcers indeed however stomach cancer should be always ruled out with such symptoms. Moreover it is necessary to check Helicobacter Pylori infection (during the endoscopy) and if positive, eradication should be prescribed. Without it your symptoms wont go away.

Antibiotics do affect natural intestines bacteria and if no probiotic is given along with antibiotic, such symptoms like more frequent bowel movements can be present. That is why I suggest you to start probiotic treatment as well.

Hope this will help.
Answered: Sat, 23 Mar 2013
I find this answer helpful

2 Doctors agree with this answer

Internal Medicine Specialist Dr. Mayank Bhargava's  Response
Jan 2013
Thanks for posting your query.
With the available described symptoms, there could be possibility of acute gastroenteritis.
Although Prilosec and penicillin both may cause watery diarrhea bu presence of abdominal pain signifies for abdominal infection.
You should consult with internal medicine specialist/ gastroenterologist and should go for thorough check up.
You should go for complete blood count, serum electrolytes and renal function test.
You should take complete antibiotic therapy, probiotics, antispasmodics.
You should avoid both prilosec and penicillen.
You should maintain your hydration by taking potassium rich supplements.
Avoid milk and all milk related products such as cheese and butter.
Take care,
Dr. Mayank Bhargava
Answered: Fri, 22 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor